Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2006, 6:56 PM MDT for Kimball County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 6:56 PM MDT (00:56 UTC)
- Expired
- Jun 12, 2006, 7:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 130056 SVRCYS NEC105-130145- /O.NEW.KCYS.SV.W.0046.060613T0056Z-060613T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 656 PM MDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 745 PM MDT * AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR I-80 MM 5...OR ABOUT 21 MILES WEST OF KIMBALL...AND MOVING WEST AT 5 MPH. LAT...LON 4133 10405 4105 10405 4105 10386 4134 10388 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 130112 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 712 PM MDT MON JUN 12 2006 NEC105-130145- /O.CON.KCYS.SV.W.0046.000000T0000Z-060613T0145Z/ KIMBALL NE- 712 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR WESTERN KIMBALL COUNTY... AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF I-80 MILE MARKER 5...OR ABOUT 22 MILES WEST OF KIMBALL. THIS STORM WAS WAS NEARLY STATIONARY. THIS SEVERE THUNDERSTORM HAS HAD A HISTORY OF PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL. LAT...LON 4133 10405 4107 10405 4108 10386 4134 10388 $$ RUBIN
000 WWUS55 KCYS 130136 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 735 PM MDT MON JUN 12 2006 NEC105-130145- /O.CON.KCYS.SV.W.0046.000000T0000Z-060613T0145Z/ KIMBALL NE- 735 PM MDT MON JUN 12 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR WESTERN KIMBALL COUNTY... AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR I-80 MILE MARKER 5...OR ABOUT 18 MILES WEST OF KIMBALL...MOVING EAST AT 5 MPH. LAT...LON 4135 10405 4107 10405 4108 10362 4135 10363 $$ RUBIN
000 WWUS55 KCYS 130146 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 747 PM MDT MON JUN 12 2006 NEC105-130156- /O.EXP.KCYS.SV.W.0046.000000T0000Z-060613T0145Z/ KIMBALL NE- 747 PM MDT MON JUN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIMBALL COUNTY EXPIRED AT 745 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WAS NO LONGER SEVERE. LAT...LON 4135 10405 4107 10405 4108 10362 4135 10363 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:48 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 1:48 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 148 PM MDT MON JUN 12 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...H5 RIDGE WILL AMPLIFY TONIGHT AND TOMORROW AND THEN BEGIN TO PUSH OFF TO THE EAST WEDNESDAY NIGHT MAKING WAY FOR A PACIFIC TROUGH. UNDER THE RIDGE TEMPERATURES WILL SOAR INTO AT LEAST THE 90S IN MOST LOWER ELEVATIONS...AND EVEN TO THE CENTURY MARK IN THE NEB PANHANDLE. SURFACE FEATURES WILL BE INCONSEQUENTIAL UNTIL WEDNESDAY WHEN SURFACE CYCLOGENESIS WILL OCCUR IN MONTANA AHEAD OF THE APPROACHING TROUGH. THIS WILL TURN THE SURFACE FLOW DOWNSLOPE AND DRY THE AIR MASS WHILE PUSHING THE TEMPERATURES EVEN HIGHER. THUNDERSTORM CHANCES IN THE PLAINS WILL SUFFER FROM THE LACK OF MOISTURE...BUT THE MOUNTAIN ZONES WILL HAVE A CHANCE AT DRY THUNDERSTORMS IN A QUASI-MONSOONAL PATTERN AHEAD OF THE TROUGH. IN THE MEANTIME...THUNDERSTORMS WILL PROBABLY FIRE LATE THIS AFTERNOON AND INTO THE EVENING AS LOW LEVEL MOISTURE PILES UP UNDER A SURFACE UPSLOPE REGIME. DESPITE RISING HEIGHTS ALOFT...LAPSE RATES ARE RATHER STEEP WITH PLENTIFUL SURFACE HEATING. .LONG TERM...THURSDAY THROUGH MONDAY. A SLOW MOVING UPPER TROUGH WITH SURFACE LOW IN SOUTHERN CANADA PUSHES INTO WESTERN WYOMING THURSDAY AND EXITS THE STATE FRIDAY. THIS WILL COOL AFTERNOON TEMPERATURES INTO THE 70S AND 80S. SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE STATE THROUGH THIS PERIOD. LEE TROUGHING WILL HELP GENERATE LOCALLY BREEZY WINDS. THE UPPER FLOW BECOMES ZONAL SATURDAY THROUGH MONDAY. MOST PRECIPITATION WILL REMAIN ALONG THE CANADIAN BORDER. HOWEVER BREEZY WINDS WILL PERSIST OVER WYOMING. && .FIRE WEATHER...BY WEDNESDAY THE MOISTURE WILL HAVE TIME TO FLUSH OUT OF THE DISTRICT...ESPECIALLY AS DOWNSLOPE WINDS KICK IN RESPONDING TO SFC CYCLOGENESIS OVER SOUTHERN MONTANA. AIR MASS WILL BE VERY WARM STILL...THUS RH/S WILL BE LOW. AFOREMENTIONED CYCLOGENESIS WILL PROMOTE STRONG WINDS AND COULD POSE A CRITICAL FIRE DANGER. FURTHERMORE...MID LEVEL MOISTURE WILL BE ADVECTED INTO THE DISTRICT AHEAD OF AN APPROACHING PACIFIC TROUGH ON WEDNESDAY AND THURSDAY...ALLOWING THE POSSIBILITY OF DRY THUNDERSTORMS IN A MONSOON-LIKE PATTERN. A FIRE WEATHER WATCH MAY BE REQUIRED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM....DAUGHERTY/DCC FIRE WEATHER.SOWKO
Hazardous weather outlook, Jun 12, 10:43 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT MON JUN 12 2006 NEZ001>003-WYZ059-060-063-064-131645- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SNOWY RANGE- NORTH LARAMIE RANGE- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE AND MOST OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ALTHOUGH NO STORMS ARE EXPECTED TO BECOME SEVERE...THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AS WELL AS WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061-062-065-131645- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND VALLEYS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH FRIDAY. VERY WARM TEMPERATURES WILL COMBINE WITH EXPECTED LOW RELATIVE HUMIDITIES AND GUSTY WINDS WEDNESDAY TO APPROACH RED FLAG CONDITIONS IN THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-WYZ066>070-131645- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1043 AM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH NICKEL SIZED HAIL...VERY HEAVY RAIN...AND WIND GUSTS TO 60 MPH. THE SEVERE ACTIVITY WILL BE RATHER ISOLATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE DROUGHT WILL CONTINUE IN THE SOUTHERN PANHANDLE OF NEBRASKA. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE ACTIVITY SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SOWKO
In the hours before
Local storm report, Jun 12, 2:05 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 N HENRY 42.09N 104.05W
06/11/2006 M0.75 INCH SIOUX NE TRAINED SPOTTER
0610 PM HAIL 3 SW YODER 41.89N 104.34W
06/11/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
0620 PM HAIL 3 NW HENRY 42.03N 104.09W
06/11/2006 M0.75 INCH GOSHEN WY PUBLIC
0625 PM HAIL CHEYENNE 41.15N 104.79W
06/11/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
0630 PM HAIL 2 S CHEYENNE 41.12N 104.79W
06/11/2006 M0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
GOERINGLocal storm report, Jun 12, 5:48 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL ALBIN 41.42N 104.10W
06/12/2006 M0.75 INCH LARAMIE WY CO-OP OBSERVER
&&
DAUGHERTYThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:09 PM MDT | Red Flag Warning | CYS | 33 hr | |
| Jun 13, 2:23 PM MDT | Fire Weather Watch | CYS | 14 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.